Posted by Betty D/
on October 24, 2000 at 18:59:35:
In Reply to: Halluciations and Psychosis in PD patients posted by Eileen on October 24, 2000 at 14:55:19:
: I found excerpts from this article in the Parkinsons report. I thought you may find it interesting.
: In a recent study of 214 consecutive PD patients,Sanchez-Ramos evaluated various characteristics to determine potential risk factors for the occurence of physcosis in PD. The halluciating PD patients were more advanced in age, or had dementia, a history of depression or sleep disorders. The duration of the diease, the total daily doses of levadopa, and the concomitant use of multiple anti-parkinsions medications were not siginificant risk factors. These findings are consistant with previous published reports. Sleep disruption, vivid dreams and nightmares are also frequent accompaniments of halluciations.
: Halluciations usually occur after patients have taken PD medications for several months or years. When halluciations occur early in the course of presumed PD or when they occur shortly after the introduction of dopaminergic medicines, other diagnosis should be considered.
: Thought this might help some people out.
: Eileen, the article you posted sounded as tho it was written about my husband. First he had the vivid dreams, then real nightmares,then this year comes the hallucinations. I had taken him to Memphis to a sleep disorder clinic. They wired him up for the night. He had a ton of paper scroll the next morn. The Dr.(Brazilian) read it and said nothing showed up......he seemed to think I was the one with nightmare ideas.....
(I really believe if I were wired up now, a whole heap of disorders would show up!!)Betty D.